MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PCH SCSR STR; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. PCH SCSR STR; ACCESSORIES,ARTHROSCOPIC
Catalog Number 012036
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign post code - (b)(6).
 
Event or Problem Description
It was reported that, during a biceps tenodesis surgery, the scissor punch clamp broke inside of the patient.All fragments were retrieved from the patient by using a grasper.A back-up device was used to complete the procedure within the scheduled time.The patient was not injured.
 
Additional Manufacturer Narrative
The reported straight scissor punch intended for use in treatment, was not returned for evaluation, however a photograph was supplied.Review of the photograph confirmed the reported complaint.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: excessive forces applied during use.The instruction for use were reviewed and were found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
PCH SCSR STR
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8786958
Report Number1219602-2019-00804
Device Sequence Number11184887
Product Code NBH
UDI-Device Identifier03596010023728
UDI-Public03596010023728
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number012036
Device Lot Number17379
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer08/08/2019
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR